Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A winding number algorithm for closed polygonal paths


Author: J. V. Petty
Journal: Math. Comp. 27 (1973), 333-337
MSC: Primary 65E05
MathSciNet review: 0329216
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A winding number algorithm for closed polygonal paths (not necessarily simple) is derived using classical complex analysis results and techniques. The algorithm is designed specifically to handle large cases efficiently. The performance of a computer program based on the algorithm is discussed and compared with the performance of a computer program which obtains the winding number directly by antidifferentiation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65E05

Retrieve articles in all journals with MSC: 65E05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1973-0329216-1
PII: S 0025-5718(1973)0329216-1
Keywords: Computation of winding numbers, closed polygonal paths, interrogation of algebraic signs, computer program
Article copyright: © Copyright 1973 American Mathematical Society